Alert archive / Kansas / Special Weather Statements in 2011

Special Weather Statement, NWS Goodland, KS

June 18, 2011Greeley County, Kansas

NWS Goodland, KS issued this special weather statement at Jun 18, 2011, 6:13 PM MDT for Greeley County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2011, 6:13 PM MDT (00:13 UTC)
Expired
Jun 18, 2011, 7:15 PM MDT
In force
62 min
Issued by
NWS Goodland, KS

County Greeley County, KS

The radar

The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1666 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS83 KGLD 190013
SPSGLD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT SAT JUN 18 2011

KSZ041-190115-
GREELEY-
613 PM MDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF HORACE...MOVING SOUTHEAST AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3836 10205 3860 10204 3844 10156 3826 10174
      3826 10188
TIME...MOT...LOC 0013Z 306DEG 23KT 3847 10201

$$

THEDE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 18, 5:04 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 18, 5:04 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MDT SAT JUN 18 2011

.DISCUSSION...
200 PM MDT SAT JUN 18 2011

ANOTHER BATCH OF THUNDERSTORMS CURRENTLY ACROSS FAR EASTERN
COLORADO WILL ROLL THROUGH MUCH OF THE AREA THROUGH EARLY EVENING
AS YET ANOTHER WEATHER DISTURBANCE MOVES THROUGH. FOR SUNDAY
TEMPERATURES TO RETURN ABOVE NORMAL WITH 85-90 IN FAR EASTERN
COLORADO...90-100 EAST OF THE BORDER AS DRYLINE PUSHES NORTHEAST
ON GUSTY SOUTHWEST WINDS AT THE SFC. BETTER MOISTURE AND
INSTABILITY FAVOR AREAS GENERALLY NORTH OF INTERSTATE 70 FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. AS A COLD FRONT AND UPPER
TROUGH ADVANCE EAST SUNDAY NIGHT SHOWER AND THUNDERSTORM ACTIVITY
WILL SLOWLY INCREASE ACROSS FAR EASTERN COLORADO AND ADJACENT
COUNTIES IN SOUTHWEST NEBRASKA AND WESTERN KANSAS. VERY WARM 700MB
TEMPS WILL LIMIT/CAP ANYTHING FURTHER EAST. MUCH COOLER
TEMPERATURES ON MONDAY UNDERNEATH THE UPPER LOW WITH HIGHS AROUND
70 EXCEPT LOW 80S FROM HILL CITY TO TRIBUNE. NORTHWEST WINDS IN
THE BREEZY TO WINDY CATEGORY. POST FRONTAL WRAPAROUND SHOWERS AND
THUNDERSTORM COVERAGE EXPECTED TO INCREASE DURING THE DAY
DECREASING FROM WEST TO EAST MONDAY NIGHT. ON TUESDAY UPPER LOW
SLOWLY LIFTS NORTHEAST BUT THE AREA WELL WITHIN ITS INFLUENCE AS
850 TEMPS SHOW ONLY A SLIGHT RISE. WILL AIM FOR HIGHS IN THE 70S
EXCEPT 80S FROM HILL CITY TO TRIBUNE.

FOR THE EXTENDED PERIODS WEDNESDAY THROUGH SATURDAY...UPPER RIDGE
BUILDS INTO THE AREA FROM THE SOUTHWEST ALLOWING HIGH TEMPERATURES
TO REBOUND ABOVE NORMAL BY THURSDAY WITH NO PRECIPITATION
EXPECTED. FOR FRIDAY AND SATURDAY UPPER RIDGE SQUASHED SLIGHTLY
SOUTHWARD AS UPPER TROUGH ENTERS THE PACIFIC NORTHWEST.
TEMPERATURES IN THE MID 80S TO LOW 90S EACH DAY WITH LITTLE CHANCE
OF PRECIPITATION.

007
&&

.AVIATION...
504 PM MDT SAT JUN 18 2011

FOR THE OOZ TAFS...THUNDERSTORMS HAVE DEVELOPED AND CURRENTLY
OCCURRING OVER KGLD...WITH MORE THUNDERSTORMS MOVING SOUTHWARD
FROM SOUTHWESTERN NEBRASKA TOWARD KMCK. HAVE STARTED KGLD TAF WITH
TSRA AND HAVE IT AT KMCK STARTING AT 02Z-06Z. VFR CONDS OTHERWISE
UNLESS THUNDERSTORM IS OVER STATION. WINDS WILL BE ON THE LIGHT
SIDE TILL 15Z WHEN WINDS ARE EXPECTED TO INCREASE AND BECOME
GUSTY.

BAS
&&

.FIRE WEATHER...
200 PM MDT SAT JUN 18 2011

AREAS ALONG AND SOUTH OF THE INTERSTATE WILL HAVE MIN RH OF 20
PERCENT OR LESS SUNDAY AFTERNOON WITH TRIBUNE AND LEOTI AREAS
CLOSER TO 10 PERCENT. GUSTY SOUTHWEST WINDS ARE EXPECTED WHICH
WOULD LIKELY CREATE HAZARDOUS FIRE WEATHER CONDITIONS.
HOWEVER...WITH RECENT RAINFALL THE LAST NIGHT OR TWO AND MORE
POSSIBLE TONIGHT WILL HOLD OFF ON ANY FIRE WEATHER HIGHLITES.

007
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 18, 11:00 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1100 AM MDT SAT JUN 18 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1100 AM MDT SAT JUN 18 2011 /1200 PM CDT SAT JUN 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE TRI-STATE AREA. STORMS WILL DEVELOP IN EASTERN
COLORADO DURING THE AFTERNOON AND MOVE EAST INTO KANSAS AND
EXTREME SOUTHWEST NEBRASKA DURING THE AFTERNOON AND EVENING. THE
MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE
AREA SUNDAY AFTERNOON AND EVENING.  THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORNADOES AND LARGE HAIL.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE
AREA NEARLY EVERY DAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 18, 5:12 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             5 W KIT CARSON          38.76N 102.89W
06/18/2011  E0.88 INCH       CHEYENNE           CO   TRAINED SPOTTER

&&

024
Local storm report, Jun 18, 5:23 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     8 S CHEYENNE WELLS      38.70N 102.35W
06/18/2011  E75 MPH          CHEYENNE           CO   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL FALLING ALSO

&&

BAS
Local storm report, Jun 18, 5:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     9 SE KIT CARSON         38.67N 102.68W
06/18/2011                   CHEYENNE           CO   STORM CHASER

            POWER POLE SNAPPED OFF AT BASE

&&

024
Special weather statement, Jun 18, 5:39 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT SAT JUN 18 2011

KSZ002-014-028-190015-
LOGAN-RAWLINS-THOMAS-
639 PM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...RAWLINS
COUNTY IN NORTHWEST KANSAS AND LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
LEVANT TO 8 MILES SOUTHEAST OF LEVANT TO WINONA...MOVING EAST AT 20
MPH.

PENNY TO NICKEL SIZE HAIL...TORRENTIAL RAINFALL DRAMATICALLY
REDUCING VISIBILITIES AND WINDS TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3961 10079 3929 10077 3902 10084 3902 10129
      3928 10124 3960 10126
TIME...MOT...LOC 2339Z 268DEG 19KT 3956 10114 3928 10111
          3904 10120

BULLER
Special weather statement, Jun 18, 5:54 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM CDT SAT JUN 18 2011

KSZ028-029-190030-
GOVE-LOGAN-
654 PM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELL SPRINGS...MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3884 10134 3902 10114 3902 10056 3870 10080
      3869 10089
TIME...MOT...LOC 2354Z 284DEG 30KT 3889 10106

BULLER
Special weather statement, Jun 18, 6:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT SAT JUN 18 2011

KSZ041-190115-
GREELEY-
613 PM MDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF HORACE...MOVING SOUTHEAST AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3836 10205 3860 10204 3844 10156 3826 10174
      3826 10188
TIME...MOT...LOC 0013Z 306DEG 23KT 3847 10201

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:19 PM MDTSpecial Weather StatementGLDSheridan41 min
Jun 18, 6:29 PM MDTSpecial Weather StatementGLDGove46 min
Jun 18, 6:32 PM MDTSevere Thunderstorm WarningGLDGove, Graham, Logan, Sheridan58 min
Jun 18, 6:42 PM MDTSpecial Weather StatementGLDWichita33 min
Jun 18, 6:46 PM MDTSevere Thunderstorm WarningGLDGreeley, Wichita59 min
Jun 18, 6:48 PM MDTTornado WarningGLDGove42 min
Jun 18, 8:28 PM MDTSpecial Weather StatementGLDWallace32 min
Jun 18, 6:57 PM MDTSpecial Weather StatementGLDCheyenne48 min
Jun 18, 7:40 PM MDTSpecial Weather StatementGLDCheyenne50 min
Jun 19, 5:19 PM MDTSevere Thunderstorm WarningGLDYuma56 min
Jun 19, 5:50 PM MDTTornado WarningGLDYuma39 min
Jun 19, 4:47 PM MDTSpecial Weather StatementGLDDundy, Hitchcock, Red Willow28 min
Jun 19, 4:59 PM MDTSevere Thunderstorm WarningGLDHitchcock45 min
Jun 19, 5:04 PM MDTSevere Thunderstorm WarningGLDDundy56 min
Jun 19, 5:24 PM MDTTornado WarningGLDDundy66 min
Jun 19, 5:39 PM MDTTornado WarningGLDDundy, Hitchcock66 min

Nearby

Special Weather Statements in Kansas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.